How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Wu Your Own Question
Dr Wu
Dr Wu, Doctor (MD)
Category: Health
Satisfied Customers: 1835
Experience:  Board certified family physician, extensive experience in adult medicine, specalizes in geriatrics.
Type Your Health Question Here...
Dr Wu is online now
A new question is answered every 9 seconds

I know that I have a stomach virus but I do have a question.

This answer was rated:

I know that I have a stomach virus but I do have a question. Yesterday, I had what I would call explosive diarrhea that was normal brown but no vomiting and no fever. My actual stomach has been burning so I took Pepcid AC as I usually do for as prescribed by my doctor. I took Mylanta later that night and last night. I woke up this morning and my bowel movements are not technically diarrhea but I looked at the color and it was brown with a hint of green. Can that be caused by the Mylanta because I can smell a metallic smell when I urinate. I have a panic disorder and I am trying to calm myself down, I did just take Ativan. I am a 29 year old woman. I also currently have my period and that is not helping me... my nerves are way up because of my hormones.

Thank you.

Thank you for submitting your question.

Mylanta does not cause green stools. Green stool is usually caused by undigested proteins in the stool commonly associated with the stomach flu.

During an episode of gastroenteritis(stomach flu), food particles moves through the intestines faster than usual. As a result, the bowels are not able to absorb enough water and nutrients, leaving the stool soft/waterry. In your case, the green color is likely caused by undigested protein.

I hope this answers your question.

Customer: replied 6 years ago.
I did have 2 turkey sandwiches and 2 bowls of chicken soup yesterday. This morning, I've had water, gatorade and Ativan. Is there anything that can help with the burning in my stomach? My doctor prescribed Pepcid because she believes I had ulcers in April and has kept me on it. My panic disorder is very bad at this time so everything I do or am affected emotionally, I can feel through my stomach. Is it ok if the green stools happen throughout the day? I am sorry to ask another question, my panic has not stopped. Thank you for your time.
If pepcid is not effective, there are two other over-the-counter medications you can try.

Maalox can sometimes provide immediate relief in patients with mild cases of stomach ulcer. Prilosec is a much stronger stomach acid reducer, but takes a bit longer to work(24hours). It is ok to take both at the same time.

It is ok to have green stools throughout the day. However, you must make sure to keep your self well-hydrated.
Dr Wu and 5 other Health Specialists are ready to help you

Related Health Questions